I was wondering if anyone had heard of the connection between a mycoplasma infection and Graves Disease?
I was diagnosed with Graves Disease about 4 months ago, however, I have not had symptoms of this and had originally gone to the doctor to have my ashma inhaler refilled and recurrant sinus & laryngitis trouble. When the doctor did labs, she also had ordered a thyroid test.... which resulted in many other scans and whatnot. The anti-thyroid medication made me increasingly sick with each increase of dosage and my labs show the same result. Now I'm off the meds and I feel better than when I was on them, however, I am still not feeling 100%. I'm still having the sinus/laryngitis issues along with just feeling like I've never quite gotten over the cold I had back in February. Also weight gain of 20 lbs from December 2006 - January 2007 and another 10 lbs once on the antithyroid medicine.
I had been browsing the net and found that there could be a link between mycoplasma and thyroid conditions... and I was just wondering if anyone had thoughts.
I had thyroid removed due to a growth in 1998. Growth was the result of Hashi Moto's thyroiditis which no one ever diagnosed...surgeon told us it completely destroyed my thyroid now leaving me with 0...so not Graves disease. Been on synthroid or generic ever since. But I was diagnosed with mycoplasma pneumoniae in January of 07. So very sick...sicker than I have ever been in my 68 years ... on several antibiotics...and prednisone. Everytime I would go off the prednisone and antibiotics, I would get sick again within a week ot two. Finally ended up in the hospital in June...changed pulminoligists...they put me back on the Advair (which had supposedly stopped working last january) and that finally did the trick. Gradually I have gotten better but now my hair is falling out! And I have been left with heart problem...distolic dysfunction...not too severe. Did not know of connection between Myco and graves disease. What a year!
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.